Alert archive / Texas / Flash Flood Warnings in 1995

Flash Flood Warning 3, NWS Amarillo, TX

June 2, 1995Carson County, Texas

NWS Amarillo, TX issued this flash flood warning at Jun 2, 1995, 1:00 PM CDT for Carson County, Texas. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 1995, 1:00 PM CDT (18:00 UTC)
Expired
Jun 2, 1995, 3:00 PM CDT
In force
2 hr
Issued by
NWS Amarillo, TX
Area
Whole counties

County Carson County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 1995-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 1995-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
352 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1703 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 021801
FFWAMA
TXC065-022000-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI JUN 2 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
FLASH FLOOD WARNING  EFFECTIVE UNTIL  300 PM CDT
FOR THE PEOPLE IN THE FOLLOWING LOCATION...
 
IN THE TEXAS PANHANDLE
 
   ...CARSON COUNTY
 
AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS BETWEEN PANHANDLE AND
SKELLYTOWN. RADAR RAINFALL ESTIMATES SUGGEST THAT NEARLY 4 INCHES HAS
FALLEN ALONG HIGHWAY 207 NORTH OF PANHANDLE. THE STORMS WERE MOVING EAST
AT 15 MILES AN HOUR. IN ADDITION...MORE THUNDERSTORMS WILL BE MOVING
INTO THE COUNTY FROM NORTHEAST POTTER COUNTY.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT.  KNOW YOUR
LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME
KILLERS IN HEAVY RAINS.  DO NOT ATTEMPT TO DRIVE THROUGH RISING
WATER.  DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT.
RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 10:00 AM CDT, 3 hours earlier.

Area forecast discussion, Jun 2, 10:00 AM CDT, 3 hours before
FPUS3 KAMA 021435
AFDAMA

TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1000 AM CDT FRI JUN 02 1995

WILL BE BRIEF...ISOLATED THUNDERSTORMS STARTING AT 9 AM IN THE
PANHANDLES.  ZONES LOOK ON TRACK WILL PROBABLY GO WITH CATAGORICAL
POPS FOR THE AFTERNOON IF STORMS KEEP DEVELOPING.  UNSTABLE AIRMASS
JUST WAITING FOR A TRIGGER.  BOTH MODELS SHOW A STRONG VORT CENTER
OVER THE PANHANDLES THIS AFTERNOON AND EVENING.  WINDS WILL
INCREASE FROM THE SOUTH AND SOUTHEAST BRINGING MORE MOISTURE AND
INCREASING STORM INFLOWS.

.AMA...NONE.
.OK...NONE.

COPLEY

In the hours before

Special weather statement, Jun 2, 12:45 PM CDT, 15 minutes before
OKZ001>003-TXZ001>026-030500-

TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI JUN 02 1995

THERE IS A MODREATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER THE SOUTHERN THIRD OF THE TEXAS PANHANDLE. THE MODERATE
RISK AREA IS ALONG AND SOUTH OF A LINE EXTENDING FROM FARWELL TO
AMARILLO TO CHILDRESS. ALL OF THE OKLAHOMA PANHANDLE AS WELL AS THE
REMAINDER OF THE TEXAS PANHANDLE IS UNDER A SLIGHT RISKE OF SEVERE
THUNDERSTORMS FOR THIS AFTERNOON AND TONIGHT.

A VERY MOIST AND UNSTABLE ATMOSPHERE WAS IN PLACE ACROSS THE
PANHANDLES THIS AFTERNOON. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER
SOUTHERN NEVADA IS FORECAST TO BEGIN MOVING TOWARDS THE CENTRAL AND
SOUTHERN ROCKIES THIS EVENING AND TONIGHT. AT THE SAME TIME...THE
DRYLINE WAS LOCATED OVER EASTERN NEW MEXICO...GENERALLY EXTENDING
FROM LAS VEGAS SOUTH TO WEST OF ROSWELL. THIS FEATURE IS EXPECTED TO
MOVE SLOWLY EAST THIS AFTERNOON TO THE TEXAS/NEW MEXICO STATE LINE.
THESE FEATURES WILL CAUSE ADDITIONAL THUNDERSTORM DEVELOPMENT LATER
THIS AFTERNOON INTO TONIGHT.

SOME OF THE THUNDERSTORMS WHICH FORM WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAINS WHICH MAY LEAD TO FLOODING OR FLASH FLOODING ANTICIPATED. IN
ADDITION...ATMOSPHERIC WIND PROFILES ARE FORECAST TO BECOME MORE
FAVORABLE FOR THE DEVELOPMENT OF TORNADOES...PARTICULARLY IN THE
MODERATE RISK AREA.

SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE TEXAS
AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR LIKELY
ACTIVATION LATER THIS AFTERNOON OR TONIGHT.

ANDRADE
Special weather statement, Jun 2, 1:00 PM CDT, 0 minutes before
OKZ001>003-TXZ001>026-030500-

TEXAS/OKLAHOMA PANHANDLES THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI JUN 02 1995

THERE IS A MODREATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER THE SOUTHERN THIRD OF THE TEXAS PANHANDLE. THE MODERATE
RISK AREA IS ALONG AND SOUTH OF A LINE EXTENDING FROM FARWELL TO
AMARILLO TO CHILDRESS. ALL OF THE OKLAHOMA PANHANDLE AS WELL AS THE
REMAINDER OF THE TEXAS PANHANDLE IS UNDER A SLIGHT RISKE OF SEVERE
THUNDERSTORMS FOR THIS AFTERNOON AND TONIGHT.

A VERY MOIST AND UNSTABLE ATMOSPHERE WAS IN PLACE ACROSS THE
PANHANDLES THIS AFTERNOON. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER
SOUTHERN NEVADA IS FORECAST TO BEGIN MOVING TOWARDS THE CENTRAL AND
SOUTHERN ROCKIES THIS EVENING AND TONIGHT. AT THE SAME TIME...THE
DRYLINE WAS LOCATED OVER EASTERN NEW MEXICO...GENERALLY EXTENDING
FROM LAS VEGAS SOUTH TO WEST OF ROSWELL. THIS FEATURE IS EXPECTED TO
MOVE SLOWLY EAST THIS AFTERNOON TO THE TEXAS/NEW MEXICO STATE LINE.
THESE FEATURES WILL CAUSE ADDITIONAL THUNDERSTORM DEVELOPMENT LATER
THIS AFTERNOON INTO TONIGHT.

SOME OF THE THUNDERSTORMS WHICH FORM WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY
RAINS WHICH MAY LEAD TO FLOODING OR FLASH FLOODING ANTICIPATED. IN
ADDITION...ATMOSPHERIC WIND PROFILES ARE FORECAST TO BECOME MORE
FAVORABLE FOR THE DEVELOPMENT OF TORNADOES...PARTICULARLY IN THE
MODERATE RISK AREA.

SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE TEXAS
AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR LIKELY
ACTIVATION LATER THIS AFTERNOON OR TONIGHT.

ANDRADE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 10:52 AM CDTSevere Thunderstorm WarningAMACarson, Potter68 min
Jun 2, 11:57 AM CDTSevere Thunderstorm WarningAMAChildress63 min
Jun 2, 12:06 PM CDTSevere Thunderstorm WarningAMACarson69 min
Jun 2, 1:03 PM CDTSevere Thunderstorm WarningAMAChildress28 min
Jun 2, 1:11 PM CDTSevere Thunderstorm WarningAMACarson, Potter64 min
Jun 2, 5:40 PM CDTSevere Thunderstorm WarningAMAHartley65 min
Jun 2, 5:49 PM CDTTornado WarningAMAHartley56 min
Jun 2, 6:05 PM CDTSevere Thunderstorm WarningAMACastro, Swisher55 min
Jun 2, 6:29 PM CDTSevere Thunderstorm WarningAMAParmer46 min
Jun 2, 6:45 PM CDTTornado WarningAMAParmer30 min
Jun 2, 6:50 PM CDTTornado WarningAMACastro, Swisher40 min

Nearby

Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.